MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FLUTED STEMMED TIBIAL COMPONENT SIZE 2; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. FLUTED STEMMED TIBIAL COMPONENT SIZE 2; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Swelling (2091)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2021-00358, 0001822565-2021-00359, 0002648920-2021-00029, 0002648920-2021-00030, and 0001822565-2021-00396.Medical devices: lps flex femoral component size e right catalog#: 00596801552 lot#: 64134680; lps-flex fixed xl e/12 10mm catalog#: 00596202410 lot#: 63297073; all-poly patella cemented 29 mm diameter catalog#: 42540200029 lot#: 64080707; taper stem plug catalog#: 00596009900 lot#: 64148879; stem extension replacement screw catalog#: 00598009000 lot#: 64217975.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that patient is experiencing right knee pain and swelling approximately two years post implantation.No revision procedure has been reported.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was confirmed by review of medical records.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: one month post implantation x-ray: suprapatellar effusion with prepatellar soft tissue swelling noted; five month post implantation mri: non specific findings of submillimeter lucencies of the tibial tray and mild valgus alignment with possible heterotopic bone formation vs.Subsidence of the tray without definitive changes from the baseline images, moderate edema, follow up imaging needed to make definitive diagnoses and to observe remarkable changes; patient states pain and swelling, surgeon states nothing is wrong and patient should bike; patient is medicating with nsaid rubs and pain patches, has tried physical therapy and pain management.Device history record was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
FLUTED STEMMED TIBIAL COMPONENT SIZE 2
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11321100
Report Number0001822565-2021-00360
Device Sequence Number11575054
Product Code JWH
UDI-Device Identifier00889024227071
UDI-Public(01)00889024227071(17)270430(10)63645293
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00599602802
Device Lot Number63645293
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/19/2021
Supplement Date Received by Manufacturer02/19/2021
04/05/2021
Initial Report FDA Received Date02/12/2021
Supplement Report FDA Received Date03/17/2021
04/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Other;
Patient Weight90